Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 10, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Apr 9, 2011, 4:18 AM CDT for 8 counties in Texas. It took effect at Apr 9, 2011, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2011, 4:18 AM CDT (09:18 UTC)
- In effect from
- Apr 9, 2011, 12:00 PM CDT
- Expired
- Apr 9, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 39 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2360 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
602 WWUS74 KCRP 090918 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 418 AM CDT SAT APR 9 2011 ...WINDY CONDITIONS EXPECTED TODAY ACROSS PORTIONS OF SOUTH TEXAS... .STRONG SOUTHEAST WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING HOURS. SUSTAINED WIND SPEEDS ARE LIKELY TO RANGE BETWEEN 20 TO 30 MPH WITH FREQUENT GUSTS AROUND 40 MPH. TXZ232>234-241>244-246-100000- /O.NEW.KCRP.WI.Y.0010.110409T1700Z-110410T0000Z/ BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-REFUGIO- INCLUDING THE CITIES OF...BEEVILLE...GOLIAD...VICTORIA...ALICE... ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...REFUGIO...WOODSBORO 418 AM CDT SAT APR 9 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. SOUTHEAST WIND SPEEDS OF 20 TO 30 MPH ARE EXPECTED TO DEVELOP BY THIS AFTERNOON...ESPECIALLY EAST OF HIGHWAY 281. THESE WIND SPEEDS...ALONG WITH GUSTS AROUND 40 MPH WILL PERSIST THROUGH THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. MOTORISTS WITH HIGH-PROFILE VEHICLES SHOULD DRIVE WITH CAUTION THIS AFTERNOON AS STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. IN ADDITION...RESIDENTS ARE URGED TO SECURE LAWN FURNITURE...GARBAGE CANS OR OTHER OBJECTS THAT MAY BE BLOWN AROUND BY THE STRONG WINDS. && $$ RG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 8, 11:49 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Apr 8, 11:49 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1149 PM CDT FRI APR 8 2011
.DISCUSSION...SEE AVIATION SECTION FOR 06Z TAFS.
&&
.AVIATION...STRATUS DEVELOPING OVER THE SOUTHERN COASTAL BEND AT
THIS TIME WILL INCREASE IN COVERAGE OVER THE COASTAL PLAINS BY 08Z
WITH MAINLY MVFR CIGS AROUND 1500 FT...BUT SPOTTY AREAS OF IFR CIGS
WILL BE POSSIBLE OVER INLAND AREAS OF THE COASTAL PLAINS TOWARD
DAYBREAK. LOW LEVEL JET OF 45-50 KNOTS OVER THE REGION AND MENTION
OF LOW LEVEL WINDS SHEAR IN ALL TAF SITES OVERNIGHT. EXPECT VFR
CONDITIONS OVER THE AREA BY 17Z WITH GUSTY SOUTH-SOUTHEAST WINDS
WITH GUSTS OVER 30 KNOTS OVER THE COASTAL PLAINS FROM MID-MORNING
THRU EARLY EVENING.
&&
.PREV DISCUSSION... /ISSUED 837 PM CDT FRI APR 8 2011/
DISCUSSION...NO MAJOR CHANGES TO THE FORECAST. LOW LEVEL JET AROUND
35 KNOTS AT THIS TIME WILL INCREASE TO 45-50 KNOTS OVERNIGHT. EXPECT
STRATUS TO DEVELOP OVER THE COASTAL PLAINS LATE THIS EVENING AND MOVE
INTO THE EASTERN BRUSH COUNTRY OVERNIGHT.
MARINE...WINDS REMAIN STRONG OVER THE SOUTHERN BAYS AND NEARSHORE
WATERS WITH GUSTS UP TO 25 KNOTS. EXTENDED THE SCA FOR THE SOUTHERN
BAYS UNTIL MIDNIGHT AND SOUTHERN NEARSHORE WATERS THIS EVENING THROUGH
SATURDAY. EVEN THOUGH 0-1 KM LAPSE RATES ARE LOW TO NEGATIVE THROUGH
THE NIGHT...LOW LEVEL JET OF 40-45 KNOTS SHOULD LEAD TO WINDS
INCREASING TO AROUND 20 KNOTS OVER THE OFFSHORE GULF WATERS OVERNIGHT.
PREV DISCUSSION... /ISSUED 637 PM CDT FRI APR 8 2011/
DISCUSSION...UPDATED FOR 00Z AVIATION DISCUSSION BELOW.
AVIATION...BECOMING MVFR CIGS ALL TERMINALS TONIGHT WITH TEMPO
IFR CIGS POSSIBLE TOWARDS DAYBREAK ALI/CRP/VCT THEN TRANSITIONING TO
VFR FOR SATURDAY AFTERNOON. CIRROSTRATUS WITH PATCHY ALTOCU LIKELY
THROUGH MUCH OF THE NIGHT WITH LOW LEVEL STRATUS/STRATOCU
DEVELOPMENT UNDERWAY BY 06Z AS LLJ STREGTHENS. LLWS INCLUDED IN
TAFS FOR 06Z AND BEYOND DUE TO FORECAST LLJ VALUES OF 45 TO 55KTS
OVER TERMINALS. ELEVATED SOUTHEAST WINDS OVERNIGHT TONIGHT BECOME
STRONG AND GUSTY DURING DAYLIGHT HOURS OF SATURDAY AS LLJ MIXES TO
SURFACE AND SKIES CLEAR.
PREV DISCUSSION... /ISSUED 314 PM CDT FRI APR 8 2011/
SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...CONCUR WITH THE NAM
0-1KM LAPSE RATE DECREASING THIS EVENING WHICH WILL RESULT IN
DECREASING SFC WIND OVR THE CWA. DESPITE LIMITED MSTR...ANTICIPATE
AT LEAST PARTLY CLOUDY CONDITIONS OVERNIGHT OWING TO STRATUS/UPPER
LEVEL CLOUDS. CONCUR WITH THE NAM/GFS WITH REGARD TO THE UPPER
PATTERN WITH THE UPPER LOW/TROUGH...CURRENTLY OVER THE WRN CONUS
(WATER VAPOR IMAGERY/STREAMLINE DATA)...TO MOVE ACRS THE ROCKIES
AND APPROACH THE SRN PLAINS/TX SATURDAY NIGHT. AS A RESULT...
STRONG ONSHORE FLOW AT 925MB EXPECTED DRG THE PERIOD. VERTICAL
MIXING/SIGNIFICANT MSLP GRADIENT WILL RESULT IN BREEZY/WINDY
CONDITIONS OVER THE CNTRL/ERN CWA SATURDAY MID MORNING/AFTN.
CONDITIONS MAY APPROACH WIND ADVISORY CRITERION SAT AFTN YET NOT
CONFIDENT ENOUGH TO INTRODUCE. STRATUS/DECREASING WIND OWING TO
DECOUPLING TO OCCUR AGAIN SATURDAY NIGHT. FORECASTING PERSISTENCE
WITH REGARD TO TEMPS OWING TO PERSISTENT SYNOPTIC PATTERN/SAME
AIRMASS OVER THE REGION EXCEPT FOR SLGT VARIATIONS BASED ON SFC
MSTR.
MARINE...SCA OVER THE SRN BAYS/SRN NEARSHORE WATERS UNTIL 01Z SAT
(SIGNIFICANT DECOUPLING BY THEN) YET EXPECT SCA CONDITIONS OVER THE
COASTAL WATERS AFTER 06Z SAT CONSISTENT WITH NAM/LOCAL ARW
DETERMINISTIC YET WITH LIMITED MIXING/DECOUPLING (NAM 0-1KM LAPSE
RATES) AS THE LIMITING FACTOR. DRG THE 18Z SAT-00Z SUNDAY
PERIOD...ANTICIPATE SCEC CONDITIONS EXCEPT FOR SCA AGAIN OVER THE
SRN BAYS/SRN NEARSHORE WATERS.
LONG TERM (SUNDAY THROUGH THURSDAY)...THE PERIOD WILL START OFF
WITH ANOTHER HOT DAY ON SUNDAY...WITH TEMPERATURES IN THE UPPER 80S
TO THE MID 90S FOR THE COASTAL PLAINS AND TEMPERATURES IN THE LOW
100S ACROSS THE WEST. IT WILL BE ANOTHER BREEZY DAY AS AN UPPER
LEVEL TROUGH DIGS THROUGH THE INTERMOUNTAIN WEST INTO NORTH
TEXAS...WITH SURFACE LOW PRESSURE MOVING THROUGH THE CENTRAL PLAINS.
A COLD FRONT WILL ALSO BEGIN TO APPROACH THE AREA SUNDAY EVENING.
MODELS ARE IN GOOD AGREEMENT WITH THE TIMING OF THE FRONT...BUT NOT
AS MUCH AGREEMENT WITH THE AVAILABLE MOISTURE TO WORK WITH. THE GFS
PRODUCES A GOOD AMOUNT OF PRECIP ALL THE WAY TO THE RIO
GRANDE...WHICH IS MORE THAN LIKELY OVER DONE. LEANED MORE TOWARDS
THE NAM AND ECMWF WHICH ARE MUCH DRIER. THE NAM IS THE
DRIEST...HAVING A VERY DRY AND CAPPED ENVIRONMENT AHEAD OF THE
FRONT. THE REGION WILL BE IN THE RIGHT ENTRANCE REGION OF A 90-100KT
250MB JET STREAK...BUT SOUNDINGS SUGGEST THE REGION WILL REMAIN
CAPPED. THEREFORE...EXPECT MAINLY SHOWERS UNDER THE CAP...AND
POSSIBLY AND ELEVATED THUNDERSTORM LATE SUNDAY NIGHT INTO MONDAY
MORNING.
VERY DRY AIR WILL FILTER INTO THE REGION BEHIND THE FRONT ON MONDAY.
RELATIVE HUMIDITY VALUES WILL PLUMMET TO 6 TO 12 PERCENT ACROSS THE
WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS...AND 15 TO 25 PERCENT
FOR THE COASTAL PLAINS. WIND WILL REMAIN BELOW RED FLAG
CRITERIA...BUT AN ELEVATED FIRE DANGER THREAT WILL EXIST ON MONDAY
DUE TO THE CRITICALLY LOW RH VALUES. TEMPERATURES ON MONDAY WILL BE
SLIGHTLY COOLER...WITH HIGHS IN THE UPPER 70S TO THE LOW 80S EAST
AND THE UPPER 80S TO THE LOW 90S ACROSS THE WEST.
HIGH PRESSURE WILL SHIFT TO THE EAST AND NORTHEAST ON TUESDAY AND
ONSHORE FLOW WILL RESUME. TEMPERATURE AND MOISTURE LEVELS WILL
SLOWLY REBOUND THROUGH MIDWEEK. DRY CONDITIONS CAN BE EXPECTED
TUESDAY AND WEDNESDAY AS WEAK RIDGING REMAINS ALOFT. MODELS DO NOT
AGREE PAST MIDWEEK...WITH THE ECMWF DEVELOPING A CLOSED LOW ACROSS
THE FOUR CORNERS REGION AND SWINGING IT INTO WEST TEXAS BY FRIDAY.
THE GFS HAS A WEAK SHORTWAVE THAT SWINGS THROUGH THE MIDDLE OF THE
COUNTRY AND PUSHES A COLD FRONT THROUGH SOUTH TEXAS BY FRIDAY
MORNING. LEANED TOWARDS THE GFS FOR NOW WITH THE SHORTWAVE AND COLD
FRONT...BUT LEFT THE REGION DRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 72 85 73 89 74 / 0 10 10 10 20
VICTORIA 72 86 73 90 69 / 0 10 10 10 20
LAREDO 75 101 76 105 70 / 0 0 0 0 10
ALICE 70 92 72 94 70 / 0 0 10 10 20
ROCKPORT 73 80 74 84 74 / 0 10 10 10 20
COTULLA 70 98 71 101 66 / 0 0 0 10 20
KINGSVILLE 72 91 73 94 72 / 0 0 10 10 20
NAVY CORPUS 72 80 73 84 74 / 0 10 10 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS.
SMALL CRAFT ADVISORY FROM 1 PM TO 6 PM CDT SATURDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS.
SMALL CRAFT ADVISORY UNTIL 6 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM.
&&
TT/89...SHORT TERM
SC/70...LONG TERMHazardous weather outlook, Apr 8, 5:27 AM CDT, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 527 AM CDT FRI APR 8 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-091030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 527 AM CDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE TODAY ACROSS THE SOUTHERN BAYS AND NEARSHORE WATERS. ADVISORY CONDITIONS MAY DEVELOP ACROSS THE REMAINDER OF THE NEARSHORE AND OFFSHORE WATERS BY LATE THIS EVENING. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR THROUGH THE WEEKEND ACROSS THE COASTAL WATERS. RED FLAG WARNING CONDITIONS WILL BE POSSIBLE ON SUNDAY AS A DRY LINE BRINGS MUCH DRIER AIR INTO SOUTH TEXAS. BEHIND A PACIFIC COLD FRONT ON MONDAY...MUCH DRIER AIR AND LOW RELATIVE HUMIDITY VALUES WILL CAUSE AN ELEVATED WILDFIRE THREAT ACROSS SOUTH TEXAS. AN ELEVATED WILDFIRE THREAT WILL BE POSSIBLE ONCE MORE ON THURSDAY BEHIND ANOTHER FRONTAL PASSAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RG/CB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:46 PM CDT | Small Craft Advisory | CRP | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.